MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Event or Problem Description
The reporter states a 13.2mm micl13.2 implantable collamer lens -5.0 diopter was implanted into the patient's eye.Reportedly the lens was vaulted and then was explanted.No patient injury is reported.
 
Additional Manufacturer Narrative
B5-additional info: the lens explanted and then replaced with a shorter lens on (b)(6) 2021 due to excessive vault.The problem is resolved.The cause is reported as other: "after implantation icl lens was found to be vaulted and surgeon decided to exchange lens." claim# (b)(4).
 
Additional Manufacturer Narrative
H3-device evaluation: the lens was returned wrapped in gauze.There was residue/debris on the product.Visual inspection found that the haptic was torn and there was debris on the lens surface.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens -5.0 diopter into the patient's left (os) eye on (b)(6) 2021.The lens was explanted and later replaced with a shorter lens on (b)(6) 2021 due to excessive vault.This resolved the problem.H3: haptic was also bent.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key12021865
Report Number2023826-2021-01992
Device Sequence Number4219459
Product Code MTA
UDI-Device Identifier00841542103190
UDI-Public00841542103190
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer06/24/2021
07/13/2021
11/24/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/15/2021
08/04/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1518548; FOAM TIP PLUNGER MODEL-FTP, LOT#-1508029; INJECTOR MODEL-MSI-PF, LOT#-1426559
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale